MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM,STENT, METALLIC, EXPANDABLE, DUODENA

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM,STENT, METALLIC, EXPANDABLE, DUODENA
Model Number G48025
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event stent cannot be deployed.Patient outcome "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.".
 
Additional Manufacturer Narrative
Device evaluation: the evo-22-27-6-d device of c2223540 lot number involved in this complaint was returned opened in its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 07th of january 2026.On evaluation, the following was observed: visual inspection: stent partially deployed on returned, safety wire not returned, red marker before point of no return, damage on introducer observed below handle, directional button in deploy position, handle opened, outer sheath separated from shuttle, all other components intact.Functional inspection: handle actuating fine for deployment and recapture.Unable to deploy stent.The reported failure was observed.Manufacturing records review: prior to distribution, all evo-22-27-6-d devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for evo-22-27-6-d device of lot number c2223540 did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: a review of the manufacturing records for the evo-22-27-6-d device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2223540.Instructions for use and/label review: it should be noted that as per ifu0053 which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to the patients anatomy and the delivery path of the device in the patient.Although the user has stated that there was no resistance felt during the procedure, it is possible that the patients anatomy and the delivery path of the device may have caused a build-up of pressure within the device while advancing and resulted in the difficulty when attempting deployment.The intestines can have sharp bends with angles that can range from gentle curves to sharp bends.This natural tortuosity could have complicated the navigation and deployment of the device.During the device evaluation, the stent was noted to have been partially deployed.Deployment attempts could have increased forces within the device, leading to the separation of the outer sheath from the shuttle cap resulted in the inability to deploy the stent.Another possible root cause could be the premature removal of the safety wire.In the device evaluation, it was observed that the red marker was before the point of no return and that the safety wire was removed.Clarification on when the red safety wire was removed, was requested but this information has yet to be provided.Should this clarification be received at a later date, the file will be updated accordingly.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, stent cannot be deployed.Confirmed quantity, 01 device was confirmed used.According to the initial reporter, the patient did not require any additional procedures due to this occurrence nor experience any adverse effects due to this occurrence investigation findings conclude that a definitive root cause could not be determined.A possible root cause could be contributed to patients anatomy and the delivery path of the device in the patient causing a build-up of pressure and resulting in the issue reported.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 26-jan-2026.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM,STENT, METALLIC, EXPANDABLE, DUODENA
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23767057
Report Number3001845648-2025-00626
Device Sequence Number16100506
Product Code MUM
UDI-Device Identifier10827002480251
UDI-Public(01)10827002480251(17)261010(10)C2223540
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48025
Device Catalogue NumberEVO-22-27-6-D
Device Lot NumberC2223540
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/20/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight86 KG